The Lupus Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter · #1 ·
Hi everyone

I was initially put on Mepacrine 50mg 3 times a week in March. This was increased to 100mg 3 times a week as the 50mg dose was having no effect on my joint pain/fatigue etc. The higher dose also had no beneficial effect and was stopped when I had a very bad reaction to the Mepacrine (skin problems).

I know fatigue is part and parcel of lupus, but I am so fed up :sad:. I have tried steroids and plaquenil 400mg, neither of which worked.

Any suggestions? I asked my rheumatologist for Modafinil but she refused to put me on it and gave me Mepacrine instead.

Thanks.
 

·
Administrator
Joined
·
10,208 Posts
Welcome to the site.

Finding the right drug for you is important. Once the disease is under control the fatigue will lessen. It's never totally gone for me but gets to a level I can handle. I suggest you sit down with your rheumy and discuss other treatment options for you. The following link will help you learn about the options available.

http://www.uklupus.co.uk/meds.html

Take care,
Lazylegs
 

·
Registered
Joined
·
15,684 Posts
Hi,

The dreaded fatigue is one of the hardest things to get control over, it never seems to leave us completely :hug: I see from past posts you were on Plaquenil for around 5 yrs so you gave it a good shot. I agree with Breanne, it's time to revisit this with your Rheumy. There's always the possibility that there is something else going on contributing to the fatigue too, so some bloods might be in order to sort that out. Anemia, thyroid disease, B12 deficiency, liver problems, the list goes on can all cause fatigue, so it's worth making sure none of that is making this worse.

Take care, hope you get some answers.

love
Lily
 

·
Registered
Joined
·
4,968 Posts
I take Provigil, 200mg daily for fatigue and it is my wonder drug. Chat with your doctor about anything he/she feels may help you with fatigue.

It is a common complaint that most of us throw out there. I hate how we can sleep 8 hours and yet feel like we did not sleep at all. It is frustrating.

I hope your able to get on something that provides some relief for you. Nice to meet you and join us in chat sometime.:wink2::wink2::wink2:
 

·
Registered
Joined
·
368 Posts
I've had lupus for 14 yrs, RA (severe) for past 3-4 yrs. Joint pain and fatigue are my major problems. I have learned to pace myself. (Have you read the Spoon Theory? I think it's on the posts under family & friends) Family doesn't really understand, since I look OK. I get frustrated with myself for not being able to do the things I want to. It's an adjustment. It was great to see the other posts and meds that have helped others with fatigue, will have to ask my rheumy about that! Cathy:pixiedust:
 

·
Premium Member
Joined
·
7,567 Posts
Hi, the others have given you great advice, so I can't add much more. The best thing I have done is to learn to pace myself. I have learn't to accept my limitations and work with it rather than trying to push through it. This has helped me. It does sound though as if you need more help from your rheumy. Maybe as Lily said get some blood tests. Let us know how you get on.

Take care

Deb
 

·
Registered
Joined
·
7,800 Posts
Karol the active ingredient of Provigil is Modafinil which most doctors are extremely reluctant to prescribe. I've never heard of it being prescribed either in UK or here in the EU.

Katharine
 

·
Registered
Joined
·
893 Posts
Hi

Just another thought.

Having a chronic illness can run your body into the ground.

Constant inflammation can for example cause anemia.

There are so many factors to consider around a chronic illness.
Is there something else that may be a ripple in the pool of lupus.
Its very common to have sleep disturbances or to have a lot of sleep but still not feel the benefit. Would the occassional sleeping tablet help?

There are some who swear by Vitamin B injections....

Not having enough quality sleep, not getting any pain management, depression, mineral / vitamin depletion, support at home.. practicle as well as emotional all are part of the wholistic approach that in an ideal world would be a big plus.

The bottom line is that you may not be getting the right medication levels for your particular lupus. What works for one can have different hallmarks for another and at different times in the disease process,

You need a good doctor who can manage your steroid dose or any meds for that matter in a way that works and will re think.

The Mepacrine gave me a really really horredous dose of agressive lichen planus mostly everywhere outside and in,

Im wondering if that made things worse and your steroids where not adjusted corrected to couteract this reaction which can start up a rollercoaster of lupus symptoms,

Nicky
 

·
Registered
Joined
·
4,968 Posts
Katharine;554090 said:
Karol the active ingredient of Provigil is Modafinil which most doctors are extremely reluctant to prescribe. I've never heard of it being prescribed either in UK or here in the EU. Katharine
Not sure what Modafinil even is Katharine so I will Google it. Doctors here in the US, at least the ones I deal with...Neuro, GP, Rheumy, etc...all are on the same boat and have the same shared opinions about Provigil and are not reluctant to prescribe it if necessary.

Now my curiosity is peeked and I must go Google. I am guess Modanfinil is bad for you???????
 

·
Registered
Joined
·
7,800 Posts
:)

No no, what I'm saying Karol is that Modafinil and Provigil are one and the same.

http://www.netdoctor.co.uk/medicines/100002191.html

I don't know why there is the reluctance to prescribe as I'm no doc, I can only presume that there are potential side effects that they believe are too risky (?)

Katharine
 

·
Registered
Joined
·
1,101 Posts
Howdy,
I know of only one thing that helps with the fatigue problem:
REST!
Add to that lack of stress, a good mattress, serene thoughts and you just might be able to do a few things in a day.
All the best,
Douglas+ (off for a siesta)
 
1 - 13 of 13 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top